Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 161, NWS Twin Cities, MN

August 27, 20244 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 27, 2024, 5:00 AM CDT for 4 counties in Minnesota. It was in force for 45 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2024, 5:00 AM CDT (10:00 UTC)
Expired
Aug 27, 2024, 5:45 AM CDT
In force
45 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carver County, MN, Dakota County, MN, Hennepin County, MN, Scott County, MN

The radar

The Minneapolis radar (KMPX), 12 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:00 AM CDTTSTM WND DMG2 W St. Louis Park, MN
Aug 27, 5:00 AM CDTTSTM WND DMG2 W St. Louis Park, MNMultiple trees over 12 inches in diameter were uprooted with the morning round of storms. Many branches of varying sizes, construction signs, and outdoor items strewn about, some for some distance.
Aug 27, 5:14 AM CDTTSTM WND DMGPrior Lake, MNLarge tree branches down in homeowners yard.
Aug 27, 5:14 AM CDTTSTM WND GST 612 Sw Eden Prairie, MNASOS station KFCM Eden Prairie AP.
Aug 27, 5:14 AM CDTTSTM WND GST 612 Sw Eden Prairie, MNASOS station KFCM Eden Prairie AP.
Aug 27, 5:15 AM CDTTSTM WND GST 59Deephaven, MN
Aug 27, 5:24 AM CDTTSTM WND DMG1 N Apple Valley, MNSeveral large 3 inch plus tree branches down. Power lines also down.
Aug 27, 5:24 AM CDTTSTM WND DMG1 N Apple Valley, MNLarge tree blown over at the root ball and several Large 3+ tree branches down. Photos sent via Twitter.
Aug 27, 5:24 AM CDTTSTM WND DMG2 N Apple Valley, MNLarge tree snapped at base. Photo sent via Twitter.
Aug 27, 5:24 AM CDTTSTM WND DMG2 Nnw Apple Valley, MNLarge tree snapped at the base. Photo sent via Twitter.
Aug 27, 5:26 AM CDTTSTM WND DMG1 N Apple Valley, MNNumerous trees down, including on a house and truck.
Aug 27, 5:26 AM CDTTSTM WND DMG2 N Apple Valley, MNLarge uprooted oak tree. Photo sent via Twitter.
Aug 27, 5:27 AM CDTTSTM WND GST 601 Ese Richfield, MNMeasured by non-NWS meteorologist.
Aug 27, 5:28 AM CDTTSTM WND GST 612 E Richfield, MNASOS station KMSP Minneapolis-St. Paul AP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2024-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2024-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4426 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

720 
WUUS53 KMPX 271000
SVRMPX
MNC019-037-053-139-271045-
/O.NEW.KMPX.SV.W.0161.240827T1000Z-240827T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
500 AM CDT Tue Aug 27 2024

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Hennepin County in east central Minnesota...
  Northwestern Dakota County in east central Minnesota...
  Scott County in east central Minnesota...
  Carver County in east central Minnesota...

* Until 545 AM CDT.

* At 459 AM CDT, severe thunderstorms were located along a line
  extending from near Mayer to near Victoria to near New Prague,
  moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Eden Prairie, Minnetonka, Shakopee, Chaska, and Chanhassen around 
  505 AM CDT.
  Bloomington, Savage, Hopkins, Wayzata, and Independence around 510 
  AM CDT.
  Plymouth, Burnsville, Lakeville, Edina, and St. Louis Park around 
  515 AM CDT.
  Minneapolis, Apple Valley, and Richfield around 520 AM CDT.
  Eagan, Maple Grove, Brooklyn Center, Mendota Heights, and MSP 
  International Airport around 525 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4475 9383 4489 9401 4512 9330 4509 9327
      4504 9328 4503 9320 4496 9321 4491 9320
      4488 9317 4470 9315 4456 9369
TIME...MOT...LOC 0959Z 243DEG 39KT 4490 9394 4484 9366 4460 9361 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
4 follow-up statements
409 
WWUS53 KMPX 271012
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
512 AM CDT Tue Aug 27 2024

MNC019-037-053-139-271045-
/O.CON.KMPX.SV.W.0161.000000T0000Z-240827T1045Z/
Hennepin MN-Dakota MN-Scott MN-Carver MN-
512 AM CDT Tue Aug 27 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR HENNEPIN...NORTHWESTERN DAKOTA...EASTERN SCOTT AND EASTERN CARVER
COUNTIES...

At 511 AM CDT, severe thunderstorms were located along a line
extending from near Minnetrista to near Minnetonka to near Prior
Lake, moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Minneapolis, Bloomington, Plymouth, Eden Prairie, and Burnsville 
  around 515 AM CDT.
  Eagan, Apple Valley, and MSP International Airport around 520 AM 
  CDT.
  Brooklyn Park, Maple Grove, Roseville, Brooklyn Center, and 
  Fridley around 525 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4478 9370 4492 9392 4512 9330 4509 9327
      4504 9328 4503 9320 4496 9321 4491 9320
      4488 9317 4470 9315 4459 9358
TIME...MOT...LOC 1011Z 244DEG 43KT 4496 9375 4490 9347 4466 9342 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
065 
WWUS53 KMPX 271021
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
521 AM CDT Tue Aug 27 2024

MNC019-271031-
/O.CAN.KMPX.SV.W.0161.000000T0000Z-240827T1045Z/
Carver MN-
521 AM CDT Tue Aug 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARVER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 4489 9351 4498 9372 4512 9330 4509 9327
      4504 9328 4503 9320 4496 9321 4491 9320
      4488 9317 4470 9315 4464 9342
TIME...MOT...LOC 1021Z 243DEG 42KT 4500 9363 4494 9335 4470 9330 

$$

MNC037-053-139-271045-
/O.CON.KMPX.SV.W.0161.000000T0000Z-240827T1045Z/
Hennepin MN-Dakota MN-Scott MN-
521 AM CDT Tue Aug 27 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHERN HENNEPIN...NORTHWESTERN DAKOTA AND NORTHEASTERN SCOTT
COUNTIES...

At 521 AM CDT, severe thunderstorms were located along a line
extending from Maple Plain to St. Louis Park to near Lakeville,
moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Minneapolis, Bloomington, Plymouth, Eagan, and Maple Grove around 
  525 AM CDT.
  Brooklyn Park and Columbia Heights around 530 AM CDT.

Other locations impacted by these severe thunderstorms include
Medicine Lake, Robbinsdale, Crystal Airport, Lauderdale, Greenwood,
Deephaven, Flying Cloud Airport, Credit River, Woodland, and Univ Of
Mn Minneapolis Campus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4489 9351 4498 9372 4512 9330 4509 9327
      4504 9328 4503 9320 4496 9321 4491 9320
      4488 9317 4470 9315 4464 9342
TIME...MOT...LOC 1021Z 243DEG 42KT 4500 9363 4494 9335 4470 9330 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
882 
WWUS53 KMPX 271034
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
534 AM CDT Tue Aug 27 2024

MNC139-271044-
/O.CAN.KMPX.SV.W.0161.000000T0000Z-240827T1045Z/
Scott MN-
534 AM CDT Tue Aug 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 4492 9332 4506 9346 4512 9330 4509 9327
      4504 9328 4503 9320 4496 9321 4491 9320
      4488 9317 4470 9315 4468 9326
TIME...MOT...LOC 1034Z 250DEG 46KT 4504 9340 4498 9312 4474 9307 

$$

MNC037-053-271045-
/O.CON.KMPX.SV.W.0161.000000T0000Z-240827T1045Z/
Hennepin MN-Dakota MN-
534 AM CDT Tue Aug 27 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHEASTERN HENNEPIN AND NORTHWESTERN DAKOTA COUNTIES...

At 534 AM CDT, severe thunderstorms were located along a line
extending from near Plymouth to near St. Paul to Rosemount, moving
east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Minneapolis, Brooklyn Park, Roseville, Brooklyn Center, and 
  Fridley around 540 AM CDT.

Other locations impacted by these severe thunderstorms include Univ
Of Mn Minneapolis Campus, Robbinsdale, Fort Snelling State Park,
Crystal Airport, North Minneapolis, Lauderdale, Mall Of America,
South Minneapolis, Como Park, and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4492 9332 4506 9346 4512 9330 4509 9327
      4504 9328 4503 9320 4496 9321 4491 9320
      4488 9317 4470 9315 4468 9326
TIME...MOT...LOC 1034Z 250DEG 46KT 4504 9340 4498 9312 4474 9307 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
109 
WWUS53 KMPX 271038
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
538 AM CDT Tue Aug 27 2024

MNC037-053-271048-
/O.EXP.KMPX.SV.W.0161.000000T0000Z-240827T1045Z/
Hennepin MN-Dakota MN-
538 AM CDT Tue Aug 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENNEPIN AND
NORTHWESTERN DAKOTA COUNTIES WILL EXPIRE AT 545 AM CDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Twin Cities.

&&

LAT...LON 4492 9332 4506 9346 4512 9330 4509 9327
      4504 9328 4503 9320 4496 9321 4491 9320
      4488 9317 4470 9315 4468 9326
TIME...MOT...LOC 1038Z 243DEG 39KT 4506 9335 4500 9307 4476 9302 

$$

Borghoff

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:36 AM CDT, 2 hours 24 minutes earlier. Its key messages:

  • Another round of thunderstorms is expected early this morning. The severe risk is expected to be limited, but a few severe storms are still possible.
  • Cooler the rest of this week, with the next chance for showers and thunderstorms expected Thursday.
Area forecast discussion, Aug 27, 2:36 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
236 AM CDT Tue Aug 27 2024

.KEY MESSAGES...

- Another round of thunderstorms is expected early this morning.
  The severe risk is expected to be limited, but a few severe
  storms are still possible.

- Cooler the rest of this week, with the next chance for showers
  and thunderstorms expected Thursday.

&&

.DISCUSSION...
Issued at 236 AM CDT Tue Aug 27 2024

The next round of thunderstorms is ongoing across southwestern
MN. These storms are expected to track east northeast along a
moisture and instability gradient through the early morning.
Some severe risk will exist given 2000 J/kg MUCAPE and 30-40 kts
of effective shear. A stable boundary layer may limit the wind
threat and so far cores have not exhibited much of a large hail
threat either. Therefore, isolated instances of severe weather
are possible during the next several hours and we are not
anticipating a repeat of the well-organized MCS from Monday
evening.

Following this morning's activity, additional organized
complexes are not anticipated for the rest of the day. There
may be some isolated or scattered cells that develop across
central MN and western WI this afternoon and evening as the
shortwave trough axis passes through. Deep layer shear is good,
and a pocket of steeper mid level lapse rates (7-7.5 C/km) will
be passing overhead mid afternoon. Boundary layer flow is weak
enough that we won't be advecting much drier air in and dew
points may still be near 70 in east central MN and west central
WI. Therefore, a few stronger storms can't be ruled out.

High pressure will build south to north of the Great Lakes
Wednesday. This will bring drier air in for a time, but the next
feature to watch is a rather potent trough tracking along the
US/Canada border Wednesday night and Thursday. Return flow will
draw deeper moisture back northward Thursday ahead of a cold
front. Pwats could return to near 2 inches by afternoon.
Forcing/convergence along the cold front is better than we've
seen recently. A band of showers and thunderstorms is expected
to develop and push through the area Thursday afternoon and
Thursday night.

Cooler and drier air will then persist through Labor Day
weekend, especially following the passage of a secondary front
Saturday night. Lows in the 40s are possible Sunday night with
highs in the upper 60s to low 70s Labor Day.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1220 AM CDT Tue Aug 27 2024

Kept most of the previous TAF intact as the timing still lines
up with the recent CAMs as another line of thunderstorms is
approaching western Minnesota right now. TEMPO groups within
each TAF should be the approximate timing tracked by current
storm motion. Besides the TSRA potential, MVFR CIGS are
prevalent from stratus and fog and will slowly lift throughout
the day after the storms move through. Right now the expectation
is to main VFR CIGS through the end of the period but see a
return to MVFR by 12z Wednesday.

KMSP...The 2nd round of TSRA is not expected to be as strong as
what went through earlier this evening, however gusts exceeding
50kts are possible should they be severe. The better chance for
severe right now looks to stay south of MSP from MKT to I-90.

/OUTLOOK FOR KMSP/
WED...MVFR/BR early, then VFR. Wind N to NE 5kts.
THU...MVFR/IFR, SHRA/-TSRA likely. Wind SW 10kts.
FRI...VFR. Wind W 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...Borghoff
AVIATION...TDH
Hazardous weather outlook, Aug 27, 3:11 AM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
311 AM CDT Tue Aug 27 2024

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
280815-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
311 AM CDT Tue Aug 27 2024

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

A few strong to severe storms are expected to move through the
area this morning, followed by further scattered showers and
storms through the afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed.

In the hours before

Local storm report, Aug 26, 11:09 PM CDT, 5 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1109 PM CDT Mon Aug 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tstm Wnd Gst     2 NNW New Germany       44.91N 93.99W
08/26/2024  M59 MPH          Carver             MN   Mesonet

            Mesonet station MN022 T.h.7 - New Germany -
            Mp 161.

0709 PM     Tstm Wnd Gst     2 SW Eden Prairie       44.83N 93.47W
08/26/2024  M63 MPH          Hennepin           MN   ASOS

            ASOS station KFCM Eden Prairie AP.

0735 PM     Tstm Wnd Gst     1 N St. Paul            44.97N 93.09W
08/26/2024  M60 MPH          Ramsey             MN   Mesonet

            Mesonet station MN089 I-35e - Cayuga St
            Bridge Mp 46.

0752 PM     Tstm Wnd Gst     2 E Richfield           44.88N 93.23W
08/26/2024  M55 MPH          Hennepin           MN   ASOS

            ASOS station KMSP Minneapolis-St. Paul AP.

0753 PM     Tstm Wnd Gst     2 ESE St. Paul          44.93N 93.05W
08/26/2024  M56 MPH          Ramsey             MN   ASOS

            ASOS station KSTP St. Paul Dwtn AP.

0755 PM     Tstm Wnd Gst     Osceola                 45.32N 92.70W
08/26/2024  M55 MPH          Polk               WI   AWOS

            AWOS station KOEO Osceola AP.

1007 PM     Tstm Wnd Gst     2 ESE Porcupine         44.58N 92.07W
08/26/2024  M59 MPH          Pepin              WI   Mesonet

            Mesonet station TT569 Ganoe Hill.

&&

Borghoff
Local storm report, Aug 27, 12:23 AM CDT, 4 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1223 AM CDT Tue Aug 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Tstm Wnd Dmg     Chetek                  45.32N 91.65W
08/26/2024                   Barron             WI   Fire Dept/Rescue

            Multiple trees and power lines down. Time
            estimated from radar.

&&
Local storm report, Aug 27, 3:19 AM CDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
319 AM CDT Tue Aug 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     Tstm Wnd Gst     4 S Granite Falls       44.75N 95.55W
08/27/2024  M53 MPH          Yellow Medicine    MN   AWOS

            AWOS station KGDB Granite Falls AP.

&&
Local storm report, Aug 27, 3:40 AM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
340 AM CDT Tue Aug 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tstm Wnd Dmg     2 ENE Hamburg           44.74N 93.93W
08/26/2024                   Carver             MN   Public

            Trees and power lines down. Time estimated
            from radar.

&&
Special weather statement, Aug 27, 4:07 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
407 AM CDT Tue Aug 27 2024

MNZ065>067-073>075-270945-
Brown MN-McLeod MN-Sibley MN-Renville MN-Nicollet MN-Redwood MN-
407 AM CDT Tue Aug 27 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN SIBLEY...EAST CENTRAL
REDWOOD...SOUTHWESTERN MCLEOD...EASTERN BROWN...SOUTHEASTERN RENVILLE
AND NICOLLET COUNTIES THROUGH 445 AM CDT...

At 406 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Franklin to 7 miles northwest of Hanska.
Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  New Ulm and Fairfax around 410 AM CDT.
  Gibbon around 415 AM CDT.
  Lafayette around 420 AM CDT.
  Winthrop and Stewart around 425 AM CDT.
  Gaylord around 430 AM CDT.
  Brownton around 435 AM CDT.

Other locations impacted by these storms include Klossner, Essig, St
George, Fort Ridgely State Park, Fernando, New Ulm Airport, Searles,
New Sweden, Norseland, and Flandrau State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4451 9497 4479 9440 4439 9397 4424 9432
      4426 9436 4422 9437 4413 9459
TIME...MOT...LOC 0906Z 231DEG 48KT 4450 9484 4423 9458

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Borghoff
Special weather statement, Aug 27, 4:45 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
445 AM CDT Tue Aug 27 2024

MNZ059-060-066>070-076-271030-
Le Sueur MN-Dakota MN-Hennepin MN-McLeod MN-Carver MN-Sibley MN-
Scott MN-Wright MN-
445 AM CDT Tue Aug 27 2024

...STRONG THUNDERSTORMS WILL IMPACT HENNEPIN...SOUTH CENTRAL
WRIGHT...WEST CENTRAL DAKOTA...NORTHERN LE SUEUR...EASTERN SIBLEY...
SCOTT...NORTHEASTERN MCLEOD AND CARVER COUNTIES THROUGH 530 AM CDT...

At 444 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Silver Lake to near Norwood Young America
to near Le Sueur. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Waconia, Belle Plaine, Jordan, Carver, and Winsted around 450 AM
  CDT.
  Chaska, Chanhassen, Victoria, New Prague, and Minnetrista around
  455 AM CDT.
  Eden Prairie, Minnetonka, Shakopee, Prior Lake, and Mound around
  500 AM CDT.
  Bloomington, Edina, Savage, Hopkins, and Medina around 505 AM CDT.
  Minneapolis, Plymouth, Burnsville, Lakeville, and St. Louis Park
  around 510 AM CDT.
  Eagan, Maple Grove, Apple Valley, Golden Valley, and MSP
  International Airport around 515 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4440 9395 4445 9393 4446 9401 4465 9418
      4487 9433 4516 9364 4498 9320 4466 9323
      4437 9393
TIME...MOT...LOC 0944Z 246DEG 46KT 4489 9415 4476 9386 4448 9385

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Borghoff

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:12 PM CDTSpecial Weather StatementMPXLe Sueur, Nicollet48 min
Aug 26, 7:20 PM CDTSpecial Weather StatementMPXAnoka, Chisago, Isanti40 min
Aug 26, 7:23 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXDakota, Ramsey, Washington52 min
Aug 26, 7:26 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXAnoka, Chisago, Isanti49 min
Aug 26, 7:39 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Ramsey, Washington36 min
Aug 27, 4:07 AM CDTSpecial Weather StatementMPXNicollet, Sibley38 min
Aug 27, 4:45 AM CDTSpecial Weather StatementMPXCarver, Hennepin, McLeod, Scott45 min
Aug 27, 5:18 AM CDTSevere Thunderstorm WarningMPXAnoka, Dakota, Ramsey, Washington42 min
Aug 27, 5:28 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Washington47 min
Aug 27, 5:45 AM CDTSevere Thunderstorm WarningMPXWashington45 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.